Hail, Grant
- When
- April 11, 5:55 AM CST
- Where
- Grant County, Sheridan
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.300, -92.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 3:00 AM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON APR 11 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPPER TROF SLOWLY MOVING TOWARD THE AREA BUT THINGS STILL APPEAR TO BE ABOUT ON SCHEDULE AS ADVERTISED BY THE MODELS OVER THE PAST FEW DAYS. SHOWERS AND THUNDERSTORMS INCREASING TO THE SOUTHWEST AT ISSUE TIME ABOUT AS EXPECTED AND RAIN SHOULD OVERSPREAD THE CWA THIS MORNING AND CONTINUE THIS AFTERNOON WITH THE HEAVIEST IN THE SOUTH. EVENING RAOBS SHOWED A SUBSTANTIAL CAP OVER THE AREA BUT THAT SHOULD WEAKEN AS COLDER TEMPS ALOFT MOVE IN WITH THE APPROACH OF THE UPPER TROF. INSTABILITY THIS MORNING WILL BE MARGINAL BUT MAY INCREASE THIS AFTERNOON WITH A LITTLE HEATING AND POSSIBLY AN INCREASE IN DEW POINTS. STARTED OUT WITH POPS RANING FROM 60 IN THE NORTHEAST TO 90 IN THE SOUTHWEST BUT HAVE CATEGORICAL POPS IN ALL AREAS BY MIDDAY THEN DECREASE POPS IN THE WEST LATE THIS AFTERNOON AS A SHORT WAVE MOVES INTO THE AREA AND CLEARS OUT MOISTURE IN THE WEST. SEVERE THREAT SHOULD NOT BE TOO HIGH THIS MORNING WITH LITTLE INSTABILITY ALTHOUGH ISOLATED HAIL OR BOW ECHOES WITH WIND DAMAGE WILL BE POSSIBLE. CHANCE OF SEVERE WILL INCREASE THIS AFTERNOON WITH MORE INSTABILITY AND APPROACH OF THE SHORT WAVE. WENT WITH SEVERE WORDING IN ZONES FOR THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS SHOULD BE MAIN SEVERE WEATHER BUT ISOLATED TORNADOES CANNOT BE RULED OUT ESPECIALLY IN THE SOUTH. ALSO WITH BEST UVVS IN THE SOUTH...HEAVIER RAINS ARE LIKELY THERE AND MENTIONED HEAVY RAINS IN THE SOUTH HALF. THE MAIN ACTIVITY SHOULD SHIFT TO THE EAST TONIGHT AND THE MAIN SEVERE WEATHER AND HEAVY RAIN THREAT SHOULD BE OUT OF THE CWA BY 06Z IF NOT SEVERAL HOURS SOONER. KEPT SEVERE WORDING FOR A COUPLE OF HOURS THIS EVENING AND HEAVY RAIN WORDING FOR THE SOUTHEAST FOR A COUPLE OF HOURS THIS EVENING. ALSO LEFT POPS AS THEY WERE FOR TONIGHT WITH POPS DECREASING FROM THE WEST. UPPER LOW REMAINS JUST TO THE NORTH THROUGH TUESDAY THEN IT SLOWLY SHIFTS TO THE EAST BY WEDNESDAY. CLOSE PROXIMITY OF THE UPPER LOW TO THE CWA WARRANTS KEEPING SMALL POPS IN THE NORTH TUESDAY THROUGH WEDNESDAY. COOLER AND DRIER AND RESULTINGLY MORE STABLE AIR WILL BE IN PLACE...SO WENT MAINLY WITH SHOWERS...BUT DUE TO COLD AIR ALOFT AND STEEP LAPSE RATES...PUT ISOLATED THUNDER IN FOR THE AFTERNOON HOURS. AS FOR TEMPS...LOOK FOR LITTLE RISE IN TEMPS TODAY WITH CLOUDS AND RAIN DOMINATING THE AREA THROUGH THE MORNING. SOME AREAS IN THE WEST MAY SEE TEMPS RISE SOME MORE THIS AFTERNOON AS RAIN DECREASES. PRETTY MUCH FOLLOWED GUIDANCE FOR TEMPS BEYOND TODAY WITH LOWER MINS LIKELY DUE TO DRIER AIR...MINS MOSTLY IN THE MID AND UPPER 40S. MAXES SHOULD BE A LITTLE LOWER THAN IN RECENT DAYS ESPECIALLY IN THE NORTH WHERE THE UPPER LOW MAY PRODUCE MORE CLOUDS. WENT WITH MAXES TUESDAY AND WEDNESDAY NEAR OR A LITTLE ABOVE 60 IN THE NORTH AND UPPER 60S TO AROUND 70 ELSEWHERE. && .LONG TERM...THURSDAY THROUGH SUNDAY EXTENDED RANGE SOLNS IN SLIGHTLY BETTER AGREEMENT THIS MORNING. PERIOD STARTS OF WITH WANING MOISTURE OVER NORTHEASTERN ARKANSAS...AS UPPER LOW FINALLY HEADS TOWARD THE ATLANTIC COAST...AND H5 RIDGE BEGINS TO PUSH IN FROM THE PLAINS. MID-SOUTH WILL BE IN BETWEEN TWO SYSTEMS...WITH SURFACE LOW OFF THE ATLANTIC COAST...AND ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS WILL KEEP FLOW NORTHEAST/EASTERLY FOR SEVERAL DAYS...WHICH WILL KEEP TEMPERATURES TOLERABLE FOR THE MIDDLE OF SPRING /LOWS IN THE 50S...HIGHS IN THE 70S/. BY LATE IN THE WEEKEND...RETURN FLOW WILL SET UP...WITH MOISTURE INCREASING FROM THE SOUTH. COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST. HOWEVER...WITH A MID LEVEL RIDGE STRENGTHENING OVER THE GULF OF MEXICO...THE SYSTEM WILL SLOW DOWN AND LIKELY STALL INVOF THE MID OR LOWER MISSISSIPPI VALLEY. FOR NOW...CONTINUED WITH A CONSERVATIVE APPROACH FOR THE LATTER PERIODS...WITH INCREASING CLOUDS IN THE NORTH AND WEST...AND SLIGHT CHANCE POPS. GOING FORECAST HANDLES TEMPERATURES VERY WELL...SO MADE VERY LITTLE CHANGES WITH THAT PORTION OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 71 52 68 48 / 90 80 20 20 HARRISON AR 68 48 62 45 / 80 70 20 20 HOT SPRINGS AR 70 51 68 48 / 90 70 20 10 PINE BLUFF AR 71 53 69 49 / 90 80 20 10 MOUNTAIN HOME AR 68 49 62 45 / 80 80 20 20 MONTICELLO AR 71 54 71 50 / 90 90 20 10 SEARCY AR 70 52 67 47 / 80 80 20 20 MOUNT IDA AR 70 50 67 48 / 90 70 20 10 RUSSELLVILLE AR 70 49 66 47 / 80 70 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...29 / LONG TERM....57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON APR 11 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN SOUTHERN ARKANSAS MAINLY THIS AFTERNOON AND EVENING TO THE SOUTH OF A LINE FROM GURDON TO DUMAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING IN THE REST OF THE AREA. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS ARKANSAS TODAY. ISOLATED SEVERE THUNDERSTORMS WITH MAINLY LARGE HAIL WILL BE POSSIBLE THIS MORNING BUT THIS AFTERNOON...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. A FEW TORNADOES COULD DEVELOP WITH THE BEST CHANCE OF THAT IN THE SOUTH WHERE THE MODERATE RISK OF SEVERE THUNDERSTORMS IS. ALSO...HEAVY RAINS WILL BE POSSIBLE FROM THE THUNDERSTORMS. THE BEST CHANCE OF HEAVY RAIN WILL ALSO BE IN THE SOUTH. ISOLATED 2 TO 3 INCH RAINS WILL BE POSSIBLE. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. SEVERE WEATHER AND HEAVY RAINS SHOULD MOVE OUT OF THE AREA EARLY TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...BUT THOSE SHOULD BE BELOW SEVERE LIMITS WITH LIGHT RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL LOW WILL CONTINUE IN MISSOURI TUESDAY INTO WEDNESDAY AND IT COULD SLIP INTO NORTHERN ARKANSAS. THIS WILL BRING A CHANCE OF SHOWERS. ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT A FEW THUNDERSTORMS WITH HAIL COULD DEVELOP TUESDAY AND WEDNESDAY AFTERNOON...MOSTLY IN NORTHERN ARKANSAS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MOST ANYWHERE TODAY INTO EARLY TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL CAMMACK VILLAGE 34.78N 92.35W
04/11/2005 0.75 INCH PULASKI AR FIRE DEPT/RESCUE
0525 AM HAIL CAMMACK VILLAGE 34.78N 92.35W
04/11/2005 0.75 INCH PULASKI AR BROADCAST MEDIA
HAIL ON I-430 BRIDGE.
0623 AM HAIL BENTON 34.57N 92.58W
04/11/2005 1.00 INCH SALINE AR TRAINED SPOTTER
SOUTH SIDE OF BENTON.
&&
220The Little Rock radar (KLZK), 61 km away, was scanning. The volume nearest the first event began at 11:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443887.